Would you be able to tell me whether there is any link between a copper iud and hyperpigmentation? (or melasma?)
I have had my copper coil for about 5 weeks. Out of nowhere i've noticed a dark spot-like area on my face. Its smooth, the skin has just gone darker. Like a pigment spot?
I've heard it mentioned a few times about copper in the body affecting pigment and there seems to be quite a few threads on the internet mentioning this.
I'm a bit worried because i'm starting to feel a bit self-conscious about it (its really dark) and i'm not really sure why its suddenly come up, and whether other patches might come up. I really don't want this to be a negative side-effect of the iud because i was so happy to get away from hormonal bc.
I've never heard of the IUD causing pigmentation changes in skin, but it's possible. Everyone has slightly different body chemistry, and reacts to medications or medical devices differently. The best thing to do though would be to check in with the doctor who inserted it: they'll have more information on possible side effects and may be able to recommend a treatment.
-------------------- "Another world is not only possible, she is on her way. On a quiet day, I can hear her breathing." -Arundhati Roy Posts: 5799 | From: Canada/Australia | Registered: Sep 2004
| IP: Logged |
Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998
Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.